Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Heart pain and swelling between pectorals by taking antibiotics. Scheduled for root canal for bad tooth.

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions

I'm a 39 year old male and I had a bad tooth and needed root canal about two years ago. At the time is was causing mild heart issues, such as my heart beating a little faster and mild pain. I antibiotics and the root canal and it all seemed to clear up within a few days.

I have another bad tooth and scheduled to get another root canal tomorrow. But this time the antibiotics seemed to make things worse. More serious heart pain and a small swelling between my pectorals that is very tender.

Should I continue with the dental procedure or go to an MD?

Thank you.
Posted Fri, 4 May 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 7 hours later

Thanks for posting your query.

If you are having a heart pain and a tender swelling between your pectorals then you must consult your physician to rule out the possible cardiac problems before going for any dental procedure.
Going for a dental procedure means more antibiotics for a longer duration. This might complicate your problem further.

You need a thorough evaluation by a physician as there are various causes for these symptoms and they can be ruled out only after a physical examination and proper investigations. Once the cause is confirmed, you will be treated accordingly.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor